Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 121, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 6, 2018, 5:24 PM EDT for Brooks County, Lowndes County, Georgia; Madison County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2018, 5:24 PM EDT (21:24 UTC)
- Expired
- Jul 6, 2018, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, FL, Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 47 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WUUS52 KTAE 062124
SVRTAE
FLC079-GAC027-185-062200-
/O.NEW.KTAE.SV.W.0121.180706T2124Z-180706T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
524 PM EDT FRI JUL 6 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Madison County in Big Bend of Florida...
Southwestern Lowndes County in south central Georgia...
Southeastern Brooks County in south central Georgia...
* Until 600 PM EDT.
* At 524 PM EDT, a severe thunderstorm was located near Blue Springs,
or 7 miles northeast of Madison, moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Madison, Lee, Nankin, Empress, Cherry Lake, Hamburg, Hanson and
Pinetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3042 8323 3043 8357 3072 8357 3066 8323
3063 8323 3063 8329 3062 8327 3059 8326
3055 8326 3052 8324 3049 8325 3047 8324
3047 8323
TIME...MOT...LOC 2124Z 094DEG 12KT 3053 8331
HAIL...1.00IN
WIND...60MPH
$$
55-SCHOLL1 follow-up statement
220
WWUS52 KTAE 062151
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
551 PM EDT FRI JUL 6 2018
FLC079-GAC027-185-062201-
/O.EXP.KTAE.SV.W.0121.000000T0000Z-180706T2200Z/
Madison FL-Lowndes GA-Brooks GA-
551 PM EDT FRI JUL 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON...
SOUTHWESTERN LOWNDES AND SOUTHEASTERN BROOKS COUNTIES WILL EXPIRE AT
600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3042 8323 3043 8357 3072 8357 3066 8323
3063 8323 3063 8329 3062 8327 3059 8326
3055 8326 3052 8324 3049 8325 3047 8324
3047 8323
TIME...MOT...LOC 2151Z 094DEG 12KT 3054 8341
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:28 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 6, 3:28 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 328 PM EDT Fri Jul 6 2018 .NEAR TERM [Through Tonight]... In the upper levels a ridge is over the Central U.S. An upper level low will be over North Florida tonight. At the surface high pressure is centered over the Great Lakes. In the Southeast a weak pressure gradient is in place. Deep layer flow is easterly this afternoon and evening. Sea breeze will be active today with light southeasterly winds. Thunderstorm coverage should be fairly widespread with POPs of 50 to 70 percent forecast for all of the Florida Counties and neighboring counties in Georgia. The Cu field is currently (2 pm EDT) robust and showers are developing in the Florida Counties. Showers and thunderstorms will dissipate shortly after sunset. Convection will be mainly offshore after midnight. Lows will be in the lower 70s. .SHORT TERM [Saturday Through Sunday Night]... A wetter pattern is still expected across the area heading into the weekend. For Saturday, the combination of a weak upper low, a weak frontal boundary approaching from the northeast, and increasing moisture is still expected to allow for a higher coverage of showers and thunderstorms across the area. Forecast soundings from the 12z NAM and GFS still depict fairly high downdraft CAPE (DCAPE) around 1000 j/kg and Wet Microburst Severity Index (WMSI) values around 80, so a few stronger storms could briefly pulse up on Saturday afternoon. High temperatures are expected to range from the upper 80s to lower 90s. .LONG TERM [Monday Through Friday]... Unsettled conditions are expected to continue into Monday and Tuesday with deep moisture in place and a weak frontal boundary in the area. High pressure is expected to build in again late in the week. The highest PoPs are expected to be during the beginning of the week at around 50-60% with PoPs returning to the 30-40% range by the end of the week. Expect highs in the lower 90s with lows in the mid 70s. && .AVIATION... [Through 18z Saturday] Scattered showers and thunderstorms are expected again today. VFR conditions and light winds are expected outside of thunderstorms. Gusty winds are possible in and near thunderstorms. Patchy fog is possible at DHN and ABY but confidence is low so it was left out of the TAF. && .MARINE... Winds will generally remain around 10 knots or less for the next several days with seas of 1 to 2 feet. However, the chance for showers and thunderstorms will increase this weekend with locally higher winds and seas near storms. && .FIRE WEATHER... Dispersions will remain below 20 through most of the day Saturday and Sunday, increasing in the late afternoon hours. Otherwise, no hazardous fire weather conditions are forecast for the next several days. && .HYDROLOGY... Shower and thunderstorm chances will increase this weekend. A few of these storms could result in localized minor flooding such as ponding of water on roadways, however widespread flooding is not expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 90 71 90 73 / 40 70 30 50 30 Panama City 75 87 74 88 75 / 40 50 40 40 20 Dothan 73 90 72 88 72 / 30 70 40 60 30 Albany 74 91 73 89 74 / 40 70 60 60 40 Valdosta 71 91 71 90 72 / 40 70 50 60 40 Cross City 72 89 72 91 73 / 40 60 30 40 20 Apalachicola 75 86 75 88 75 / 30 50 30 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...McD SHORT TERM...DVD LONG TERM...DVD AVIATION...McD MARINE...DVD FIRE WEATHER...Nguyen HYDROLOGY...DVD
In the hours before
Special weather statement, Jul 6, 4:51 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM EDT FRI JUL 6 2018
FLZ019-028-029-062130-
Inland Taylor FL-Madison FL-Lafayette FL-
451 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHEASTERN TAYLOR
AND SOUTHEASTERN MADISON COUNTIES UNTIL 530 PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowling Park, or 9 miles southwest of Suwannee River State Park,
moving west at 25 mph. Additional strong thunderstorms were located
near Alton, Midway and Hatch Bend.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Mayo, Lee, Chancey, Smith, Hopewell, Buckville, Alton, Fletcher
Springs, Mayo Junction, Townsend, Hatch Bend, San Pedro Junction, Day
and Grady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 8289 2983 8290 2982 8295 3006 8344
3045 8347 3044 8322 3042 8322 3041 8318
3039 8317 3035 8321 3031 8321 3025 8325
3011 8323 3010 8318 3010 8312 3000 8297
2996 8295 2995 8292 2989 8292 2988 8288
TIME...MOT...LOC 2049Z 093DEG 23KT 3029 8326
55-SCHOLLSpecial weather statement, Jul 6, 5:20 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
520 PM EDT FRI JUL 6 2018
FLZ019-GAZ159-062145-
Madison FL-Brooks GA-
520 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
SOUTHEASTERN BROOKS COUNTIES UNTIL 545 PM EDT...
At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Springs, or 8 miles east of Madison, moving west at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Madison, Cherry Lake, Nankin, Hamburg, Hanson and Pinetta.
LAT...LON 3044 8355 3070 8356 3069 8342 3067 8342
3068 8340 3066 8337 3064 8336 3064 8332
3062 8327 3059 8326 3055 8326 3052 8324
3047 8324 3046 8322 3043 8322
TIME...MOT...LOC 2120Z 094DEG 12KT 3050 8328
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:00 PM EDT | Special Weather Statement | TAE | Brooks | 30 min |
| Jul 6, 6:28 PM EDT | Special Weather Statement | TAE | Brooks | 47 min |
| Jul 6, 4:51 PM EDT | Special Weather Statement | TAE | Lafayette | 39 min |
| Jul 6, 5:20 PM EDT | Special Weather Statement | TAE | Madison | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.